Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 255, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 1:26 AM CDT for Foard County, Knox County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 1:26 AM CDT (06:26 UTC)
- Expired
- May 27, 2001, 2:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Foard County, TX, Knox County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
856 WUUS54 KOUN 270628 SVROKC TXC155-275-270715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 126 AM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOARD COUNTY IN NORTHERN TEXAS KNOX COUNTY IN NORTHERN TEXAS * UNTIL 215 AM CDT * AT 126 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORMS TO THE WEST OF TEXAS HIGHWAY 6 BETWEEN CROWELL AND TRUSCOTT. THE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THESE SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3388 9994 3378 9991 3370 9946 3389 9950 PURPURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:30 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 26, 9:30 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT SAT MAY 26 2001 TSTMS CURRENLY MOVING SEWD THROUGH THE TX PANHANDLE EXPECTED TO CONTINUE INTO THE FA LATER TONIGHT. TSTMS ARE JUST NOW MOVING INTO AREA OF BETTER LOW LEVEL MOISTURE AND EXPECT THEM TO CONTINUE TO PROPAGATE INTO AXIS OF BETTER INSTAB ACRS SWRN SECS OF THE FA. ALSO H8 JET EXPECTED TO STREGTHEN OVERNIGHT WITH INCRSG WARM MOIST ADVECTION EXPECTED TO AIDv IN CONVECTIVE DEVELOPMENT. PREV FCST HAD THIS PRETTY WELL COVERED SO MAIN CHANGES WILL BE TO BOOST POPS A BIT HIGHER IN SWRN PORTION OF THE FA. 02 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:06 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 39 min |
| May 27, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 47 min |
| May 27, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.